MAUDE Adverse Event Report: ENCORE MEDICAL L.P. REVERSE SHOULDER PROSTHESIS; RSP HUM SOCKET INSERT, 40MM +4MM, SEMI

ENCORE MEDICAL L.P. REVERSE SHOULDER PROSTHESIS; RSP HUM SOCKET INSERT, 40MM +4MM, SEMI
Model Number 508-01-440
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
4th revision surgery - due to infection.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this investigation occurred 3.3 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Third revision surgery - due to infection.

Brand Name
REVERSE SHOULDER PROSTHESIS
Common Device Name
RSP HUM SOCKET INSERT, 40MM +4MM, SEMI
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8889383
Report Number1644408-2019-00765
Device Sequence Number3295013
Product Code PHX
UDI-Device Identifier00888912144308
UDI-Public(01)00888912144308
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Model Number508-01-440
Device Catalogue Number508-01-440
Device Lot Number924F1014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114. LOT 831C1171; 506-03-122. LOT 833C1135; 506-03-130. LOT 835C1128; 508-32-104. LOT 866C1138; 508-40-101. LOT 875C1062; 510-08-000. LOT 142G1130; 506-03-114. LOT 831C1171; 506-03-122. LOT 833C1135; 506-03-130. LOT 835C1128; 508-32-104. LOT 866C1138; 508-40-101. LOT 875C1062; 510-08-000. LOT 142G1130
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR